Vol. 4, No. 1, 2011

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 4, 1127–1500
Issue 3, 757–1126
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author index
To appear
Other MSP journals
Dynamics on Grassmannians and resolvents of cone operators

Juan B. Gil, Thomas Krainer and Gerardo A. Mendoza

Vol. 4 (2011), No. 1, 115–148

The paper proves the existence and elucidates the structure of the asymptotic expansion of the trace of the resolvent of a closed extension of a general elliptic cone operator on a compact manifold with boundary as the spectral parameter tends to infinity. The hypotheses involve only minimal conditions on the symbols of the operator. The results combine previous investigations by the authors on the subject with an analysis of the asymptotics of a family of projections related to the domain. This entails a detailed study of the dynamics of a flow on the Grassmannian of domains.

resolvents, trace asymptotics, manifolds with conical singularities, spectral theory, dynamics on Grassmannians
Mathematical Subject Classification 2010
Primary: 58J35
Secondary: 37C70, 35P05, 47A10
Received: 30 June 2009
Revised: 10 March 2010
Accepted: 11 June 2010
Published: 27 March 2011
Juan B. Gil
Department of Mathematics
Penn State Altoona
3000 Ivyside Park
Altoona, PA 16601
United States
Thomas Krainer
Department of Mathematics
Penn State Altoona
3000 Ivyside Park
Altoona, PA 16601
United States
Gerardo A. Mendoza
Department of Mathematics
Temple University
Philadelphia, PA 19122
United States